MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US RECLAIM DIST REAMER EXTENSION; RECLAIM INSTRUMENTS : ADAPTORS

DEPUY ORTHOPAEDICS INC US RECLAIM DIST REAMER EXTENSION; RECLAIM INSTRUMENTS : ADAPTORS
Catalog Number 297500500
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3, h6 investigation summary: the product was not returned to medtech orthopaedics; however, photos were provided for review.The photo investigation of "reclaim dist reamer extension" can not reveal the reported condition.As, provided photo is not sufficient to realize which part or piece of the device is missing.Based on the available evidence, a definitive root cause could not be determined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the reclaim dist reamer extension would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
It was reported that at the start of the case, it was noticed that the coil which holds the white sleeve handle onto the reamer was missing.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4)> investigation summary: at the start of the case i could see the coil which holds the white sleeve handle onto the reamer (b)(6) was missing.During cleaning they have to remove the white sleeve, but in doing so it can dislodge the coil.Instrument is decontaminated and available for return.Please send me a sendflex label so i can box up the instrument for return.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the reclaim dist reamer extension had its retaining spring missing.Based on the information provided, this condition may occur during the cleaning/sterilization process, particularly when the components are assembled or disassembled.As these procedures are often repeated, there is an increased risk of components going missing.However, without concrete evidence or further information, it is not possible to determine a root cause.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the reclaim dist reamer extension would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: d9 corrected: h3.
 
Additional Manufacturer Narrative
The device malfunction, visual: missing components, will no longer be reported as there has not been a serious injury associated with this failure within the past 2 years.Please consider this the last manufacturer report number submitted against this malfunction.

Brand Name
RECLAIM DIST REAMER EXTENSION
Common Device Name
RECLAIM INSTRUMENTS : ADAPTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21679646
Report Number1818910-2025-04450
Device Sequence Number18264743
Product Code HTO
UDI-Device Identifier10603295155911
UDI-Public(01)10603295155911(10)NB76776
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number297500500
Device Lot NumberNB76776
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer04/15/2025
08/12/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/21/2025
08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown